Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 74, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 18, 2015, 2:17 PM CDT for Chambers County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2015, 2:17 PM CDT (19:17 UTC)
- Expired
- Jun 18, 2015, 2:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Chambers County, AL
The radar
The Maxwell AFB radar (KMXX), 64 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1028 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
564
WUUS54 KBMX 181917
SVRBMX
ALC017-181945-
/O.NEW.KBMX.SV.W.0074.150618T1917Z-150618T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
217 PM CDT THU JUN 18 2015
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CHAMBERS COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL 245 PM CDT
* AT 216 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DENSON...OR
NEAR LANETT...MOVING NORTH AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
VALLEY...LANETT...LAFAYETTE...STROUD...LA FAYETTE...RED LEVEL...
LAKEVIEW...POST OAK FORKS...WELCH...STANDING ROCK...DENSON...AMITY
PARK...HUGULEY...CHAMBERS COUNTY LAKE...FREDONIA...VEASEY CREEK
PARK...BUFFALO...STROUD CREEK...I 85 WELCOME CENTER AT LANETT AND
ROCKY POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3280 8518 3281 8539 3311 8550 3311 8523
3286 8519 3285 8517
TIME...MOT...LOC 1916Z 181DEG 4KT 3291 8529
HAIL...1.00IN
WIND...60MPH
$$
17/KLAWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 7:23 AM CDT, 6 hours 54 minutes earlier.
Area forecast discussion, Jun 18, 7:23 AM CDT, 6 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 723 AM CDT THU JUN 18 2015 .UPDATE... FOR 12Z AVIATION. && .DISCUSSION... UPPER HEIGHTS WILL GRADUALLY RELAX OVER THE NEXT FEW DAYS AS THE REMNANTS OF TROPICAL CYCLONE BILL TRACKS TO THE NORTH OF ALABAMA. TEMPERATURES THIS AFTERNOON SHOULD BE NEAR TO THE HIGHS ON WEDNESDAY AS FORECAST LOW LEVEL THICKNESS VALUES ARE CLOSE TO YESTERDAYS VALUES. THE COMBINATION OF HEAT AND HUMIDITY WILL PRODUCE HEAT INDICES CLOSE TO 105 DEGREES THIS AFTERNOON ACROSS THE SOUTHEAST COUNTIES...AND THE HEAT ADVISORY WILL CONTINUE. HIGH RESOLUTION MODELS ARE KEEPING MOST OF THE CONVECTIVE DEVELOPMENT TODAY ACROSS EAST ALABAMA...CLOSE TO THE WESTERN PERIPHERY OF THE UPPER HIGH. THE CONVECTION WILL LIKELY LAST INTO THE EVENING HOURS AND WILL RAISE RAIN CHANCES ACROSS EAST ALABAMA FOR THIS EVENING. THE BETTER RAIN CHANCES SHIFT TO NORTH ALABAMA FRIDAY AND SATURDAY AS THE REMNANTS OF TROPICAL SYSTEM BILL TRACKS NORTH OF ALABAMA. THE MODELS SHOW A FAIRLY COMPACT SYSTEM WITH LITTLE IF ANY RAIN SOUTH OF I-20 FRIDAY AND SATURDAY. BEYOND SATURDAY AN UPPER RIDGE OVER THE SOUTHERN PLAINS STATES BUILDS EASTWARD TOWARDS ALABAMA. THIS WILL KEEP A LID ON CONVECTION SUNDAY AND MONDAY. THE RIDGE AXIS MAY BE JUST FAR ENOUGH NORTH ON TUESDAY AND WEDNESDAY TO ALLOW A FEW STORMS TO DEVELOP ACROSS THE FAR SOUTHERN COUNTIES. FORECAST 1000-850MB THICKNESS VALUES FROM THE GFS AND ECMWF MODELS SHOW NUMBERS REACHING 1448-1452 METERS TUESDAY AND WEDNESDAY...WHICH WILL LIKELY LEAD TO HIGHS IN THE UPPER 90S TO POSSIBLY 100 DEGREES. 58/ROSE && .AVIATION... 12Z TAF DISCUSSION. VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. SCATTERED SHOWERS AND STORMS ARE EXPECTED ACROSS EASTERN PORTIONS OF ALABAMA THIS AFTERNOON...AND HAVE ENOUGH CONFIDENCE TO INCLUDE A VCTS IN THE TAF AT KANB AND KASN AT THE CURRENT TIME. OTHERWISE...ONLY ISOLATED CONVECTION IS EXPECTED AND VCTS WAS LEFT OUT OF REMAINING TERMINAL SITES. SURFACE WINDS WILL REMAIN FROM THE SOUTH AND SOUTHWEST UNDER 10 KNOTS THIS AFTERNOON...THEN DIMINISHING DURING THE OVERNIGHT HOURS TONIGHT. 56/GDG && .FIRE WEATHER... HIGH PRESSURE WILL DOMINATE WITH VERY WARM AND HUMID CONDITIONS THROUGH THE WEEKEND. SMALL CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 96 70 92 71 92 / 30 30 30 20 30 ANNISTON 93 71 92 71 91 / 30 30 30 10 20 BIRMINGHAM 95 73 93 73 92 / 20 20 30 10 20 TUSCALOOSA 96 73 94 74 93 / 20 20 20 10 20 CALERA 94 71 92 72 92 / 20 20 20 10 20 AUBURN 93 69 93 69 93 / 30 30 10 10 10 MONTGOMERY 96 72 95 72 95 / 30 20 10 10 10 TROY 96 70 94 70 95 / 30 20 10 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BARBOUR-BULLOCK- MACON-PIKE-RUSSELL. &&
Hazardous weather outlook, Jun 18, 5:02 AM CDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 502 AM CDT THU JUN 18 2015 ALZ011>015-017>050-191315- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 502 AM CDT THU JUN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. HEAT INDEX VALUES WILL LIKELY REACH 105 DEGREES ACROSS THE FAR SOUTHEAST COUNTIES OF CENTRAL ALABAMA THIS AFTERNOON. THIS INCLUDES THE CITIES OF TROY...EUFAULA...UNION SPRINGS...TUSKEGEE...AND PHENIX CITY. IF OUTDOORS...TAKE THE PROPER PRECAUTIONS TO AVOID HEAT RELATED ILLNESSES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A PROLONGED PERIOD OF VERY HOT TEMPERATURES IS EXPECTED NEXT WEEK ACROSS ALL OF CENTRAL ALABAMA. HEAT INDEX VALUES ARE EXPECTED TO INCREASE NEAR 105 DEGREES ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 18, 1:10 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
110 PM CDT THU JUN 18 2015
ALZ029-038-181845-
RANDOLPH AL-CHAMBERS AL-
110 PM CDT THU JUN 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RANDOLPH AND
NORTHEASTERN CHAMBERS COUNTIES UNTIL 145 PM CDT...
AT 109 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
STROUD...MOVING NORTHEAST AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROANOKE...STROUD...POST OAK FORKS...WELCH...STANDING ROCK...
FREDONIA...VEASEY CREEK PARK...DENSON...PARAN...ROCK MILLS...STROUD
CREEK...ROCKY POINT AND ROANOKE MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3292 8528 3302 8545 3326 8532 3322 8525
3299 8521
TIME...MOT...LOC 1809Z 214DEG 11KT 3303 8532
05/MASpecial weather statement, Jun 18, 1:50 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
150 PM CDT THU JUN 18 2015
ALZ029-038-181915-
RANDOLPH AL-CHAMBERS AL-
150 PM CDT THU JUN 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RANDOLPH AND
NORTHWESTERN CHAMBERS COUNTIES UNTIL 215 PM CDT...
AT 150 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
RED LEVEL...OR NEAR ROANOKE. THIS STORM WAS NEARLY STATIONARY.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROANOKE...STROUD...RED LEVEL...WELCH...ABANDA...CRYSTAL LAKE...
PENTON...DICKERT...ROCK STAND...ROCK MILLS AND ROANOKE MUNICIPAL
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3310 8524 3295 8539 3304 8559 3325 8549
3314 8524
TIME...MOT...LOC 1850Z 208DEG 3KT 3308 8545
05/MAThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 1:10 PM CDT | Special Weather Statement | BMX | Chambers | 35 min |
| Jun 18, 1:50 PM CDT | Special Weather Statement | BMX | Chambers | 25 min |
| Jun 18, 2:24 PM CDT | Special Weather Statement | BMX | Clay | 36 min |
| Jun 18, 3:02 PM CDT | Special Weather Statement | BMX | Russell | 28 min |
| Jun 18, 5:01 PM CDT | Special Weather Statement | BMX | Tallapoosa | 29 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.